Severe confusion, small seizures, severe headaches, shaking, depressed mood, neasea, loss of appetite (weight loss), mood swings (suicidal thoughts)
I know what I just described in the title was basically all the symptoms of puberty. But I know it's not and I know there's something wrong with me.
I'm a newly 16 year-old boy. I'm relatively healthy besides the symptoms I listed above.
I'll start with the "severe confusion". It's severe sometimes. I was in the car with a friend and we were having a conversation and all of the sudden I didn't know what we were talking about so I turned up the radio so he wouldn't realize anything. It scared me because I didn't... KNOW that I had forgotten what we were talking about. I know it sounds crazy. I was so confused that I didn't... know I was confused.
To add onto the confusion, I lost control of my mouth. I started moving my tongue around in my mouth very fast and my lips kept making odd movements like I had tasted something bad and I was trying to get rid of it. Again, I didn't realize I was doing it. I also couldn't stop it. I couldn't sit there and concentrate on being still but then I would lose the battle and my mouth would keep moving involuntarily. This wasn't a one-time thing either. It's happened countless times.
I also get severe headaches which range from being able to be treated with a couple of Advil to where I go and curl into a ball in my closet with the lights off and the air turned down to 67 degrees for a few hours.
The thing that scares me MOST is the shaking. I can't do anything without a little bit of shaking in my hands. Even as I'm typing this, if I hold my hands as still as possible above the keyboard, they shake slightly. Maybe that part is just in my head or something.
I'm depressed. I have a psychiatrist and everything, and I kind of just think it's from being a teenager.
I know what you're probably thinking: "Low blood sugar." You're thinking that the loss of appetite is caused by the depression. You might be thinking that the lack of food is making me weak which is making me shake and get headaches.
Well, obviously, I thought about that too. For a full, straight week, I ate a carefully planned meal three times a day at the appropriate times. Meat, vegetables, lots of water. Nothing. Still shaking. Still having headaches. Still having tiny seizure episodes.
I feel that I should mention my recent hospital visit. I had been sitting in math class about a year ago just taking notes when I suddenly didn't know what I was doing. I lost all vision in my right eye and the entire right side of my body went completely numb. I tried to say something and stand up but I couldn't move. The teacher must've thought I was staring into space or something because apparently she called on me to answer a step of the problem we were doing. She had called on me just to get my attention back. She asked what 7 * 11 was. I'm not conceited or anything, but I think I'm good enough at math to know what the answer to that is. I think I started to answer her or something but she later told my mom that I started speaking gibberish. They took me to the ER and did CAT scans and the whole nine-yards and the doctor told me that I had a "vascular spasm". Whatever the hell that is. He said I have migraines.
Well, those are my symptoms. Feel free to not reply or to reply. I'd just really like someone else's opinion on what they think it is or what they think I should do. Thank you in advance!
You need to make a doctor's appointment and I would ask to get a few tests done(blood tests to check different levels and maybe another CT or MRI of your brain to look for possible causes of 'migraines', as the other doctor called them). I would make the appointment with a neurologist, which can better answer what is going on then the emergency room doctor. Then, if you don't feel confident with the answer, get a second opinion to see what the next doctor says. Don't be afraid to go to a few doctors and get different medical opinions on what is going on. Are you on any medication? If so, you may look into changing it and seeing how you react. Some medications have a host of side effects that can cause what is going on.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.